Skip to content
My WebMD Sign In, Sign Up
Post-void urine dribbling
avatar
Wild_Card87 posted:
I'm a 21 year-old male with no history of medical problems and I stay very active.

Since I was 15 or 16, I've been having an embarrassing problem: maybe 5-10 minutes after I urinate, urine dribbles/leaks into my underwear, especially when I lie down or bend over.

I always wear dark pants so it is not noticeable, but if you get close to my groin it smells. I have to change my boxers at least twice a day. This is extremely annoying, and I embarrassed to have sex because my groin area often smells of urine and would be a huge turn-off to any woman.

Every doctor I talked to either had no idea what is going, or terrified me with "you might have prostate cancer", which is extremely unlikely. I mean, I would have died from it by now- I've had this dribbling for 6-7 years! I also had a prostate exam when I was 19 and the doctor found nothing. I cannot afford to go to a urologist to examine my urethra.

Would some kind of exercise or manual technique help me? Thanks in advance.
Reply
 
avatar
JAEspinoza responded:
I've been having this same problem since I was 15 as well. I'm 18 now. What I do is I after I'm done urinating, I clean the urine as best as I can with toilet paper. and then I take a few extra sheets and stick it in my underwear touching the head of the penis. After about an hour, simply go to the restroom and throw it away. The dribble will be done by then, and since all of the urine is on the toilet paper, it wont smell or stain. Also, wet wipes work extremely well too, but only if you can withstand the cold wet feeling for a little bit. Hope this helps.
 
avatar
counterso responded:
This is something you should have checked by a urologist to make sure there is not some structural abnormality causing the dribbling. Sometimes it can be corrected.
 
avatar
kb73800 replied to JAEspinoza's response:
@font-face { font-family: "Cambria"; }p.MsoNormal, li.MsoNormal, div.MsoNormal { margin: 0in 0in 0.0001pt; font-size: 12pt; font-family: "Times New Roman"; }div.Section1 { page: Section1; } I didn't have this problem as a young adult, but as I am getting older it happens more and more often. I hate using the toilet paper to absorb it. I see where there are a few companies that make underwear to help prevent spotting. Has anyone ever tried Stanfield's, Dri Brief or Murphy's underwear?
 
avatar
CAfrIUguy responded:
Like the others here, I've had this problem since my early 20's, and also used a little bit of toilet paper in my underwear for years now. It has been useful, but frankly, it's annoying. This year I resolved to try to go without it and so far I've been successful -- this is what I'm doing: when urinating, use your muscles to fully expel towards the end of your urine stream. These are the same muscles you use to make the urine flow stop and go (experiment a little to pinpoint them). This has helped me to get it all out. Then, I give my penis a few really good shakes as I release the muscles to get rid of more. At first I had to stand there for about 30 seconds or so just in case I had more post-void urine. More and more, I haven't had any. It takes patience and some muscle training in the beginning, but if you're young enough, I think it's worth a try -- it's working for me at least (not 100% all the time, but definitely better then before)!!
 
avatar
Texasred45 responded:
There is something else you can do, a tip I read years ago in a popular men's magazine: after you finish urinating, reach down below your testicles and press firmly with one or two fingers on the prostate area, which lies between the anus and the testicles.
Pressing there will expel the excess urine that's in your urinary tract and prevent leakage later.
 
avatar
An_200639 responded:
Are any of you that are experiencing this problem currently taking any medications that cause vasoconstriction (i.e. stimulants, decongestants, etc.)? I began noticing this problem when I was 15, around the same time I began taking Adderall XR for my ADD. It took me a very long time to make the connection, I just assumed that there was something wrong with me. I eventually spent a period of time off the medication and noticed that the symptoms disappeared. Adderall and other ADD/ADHD stimulants cause the narrowing of blood vessels, resulting in a decrease in the blood reaching the extremities. This can cause penile shrinkage and flaccidity in men which in turn causes Urinary Incontinence (the bladder dribbling). So if any of you are taking vasocontrictors you can simply try another medication or stop taking it if at all possible.
 
avatar
martinjm70 replied to An_200639's response:
I'm 41 but never had this issue until I had to have a laser litho procedure to extract a monster kidney stone. I had to have a double-J stint left in for five days to prevent my right side ureter from swelling shut as it healed from the procedure, then went back to have it removed. Ever since then, I've had this post-void dribble. It's definitely irksome, and I do shake it a lot after peeing, but have not tried Texasred45's suggestion. I'll have to give that a go. But, honestly, I'm not sure why this started right after my procedures. I don't think it's age related, as suggested by my family physician. I suspect the procedures set this into motion. Anyone else had a similar experience?
 
avatar
DesertDawgz replied to An_200639's response:
This is a good point, the main culprit being caffeine in any form. I'm a confessed Mtn Dew junkie. If you drink enough of any caffeinated beverage you'll feel like you need a catheter and a bag you have to go so much. This can aggravate the dribble, and for some reason, personally, it's worse in winter. Stick with the hot chocolate and Gatorade! If you don't see a difference, go back! And don't forget how great cranberries in any form are for the UT.....oh grow up,they taste good!
 
avatar
bones81 replied to An_200639's response:
Hi, An-200639"026"026when i was 16 17 18 i was prescribed ritalin for ADD, a suggestion by a certain beaver faced math teacher. ANd like any good and curious and misleaded teen I abused the f(*ck out of it. It cause penis shrinkage and dribbling. Now I'm 32 and thin that there may be some sort of permanent damage as when i Go to the washroom now ..PARTICULARLY when I am relaxed and focused I end up leaving a stain on my shorts"026this is causing neurological effects because when it happens when i am most relaxed "026. and when i get i new idea right after i take a piss I am a fraud to become relaxed after i pee or really relax after i pee as the social consequences could be devastating. Anyway the point that i want to make is that i wash it to stop so that i can relax again without having a little squirt every time i think of something great after i go to the washroom and I think that it is the result of my Ritalin abuse in my late teens. Thanks
Currently avoiding"026.. peeing like a man in the the middle of a battle field cause my penis drips and stains my shorts.


Helpful Tips

i need help
im in my 57 and married for 31 years but recently have ed problem , i cant penetrate my penis in her..... as i did it ... More
Was this Helpful?
11 of 17 found this helpful

Expert Blog

The Male Room - Sheldon Marks, MD

Dr. Sheldon Marks shares advice and information on men's health issues, from prostate problems to hair loss, as well as fitness and nutrition...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.